Tennessee, 2015

Damaging Winds and Lightning Strikes in Tennessee, June 26, 2015

June 26, 2015 · NWS OHX · 4 events in 3 counties and zones

Widespread showers and thunderstorms spread across Middle Tennessee during the afternoon and evening hours on June 26. A few reports of wind damage were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Widespread showers and thunderstorms spread across Middle Tennessee during the afternoon and evening hours on June 26. A few reports of wind damage were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 2:24 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 26, 2:24 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI JUN 26 2015

.SHORT TERM...BY-MID-AFTERNOON THUNDERSTORMS WERE ORGANZING ALONG
A PRE-FRONTAL SURFACE TROUGH FROM SOUTHEASTERN MISSOURI INTO
SOUTHWESTERN INDIANA. MEANWHILE, THE COLD FRONT EXTENDED FROM JUST
NORTHWEST OF STL TO JUST NORTH OF DFW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OUR EXTREME
NORTHERN COUNTIES UNTIL 03Z, WITH THE MAIN THREAT STILL EXPECTED
TO BE DAMAGING STRAIGHT LINE WINDS, TORRENTIAL DOWNPOURS, AND
POSSIBLY SMALL HAIL.

BELIEVE THE PRE-FRONTAL TROUGH WILL SWEEP THUNDERSTORMS ACROSS THE
MID STATE LATE THIS AFTERNOON AND OVERNIGHT, WITH ONLY A MINIMAL
DROP IN SFC DEW POINTS IN THE AREA BETWEEN THE TROUGH AND COLD
FRONT. SOME OF THOSE STORMS COULD BE STRONG TO SEVERE THROUGHOUT
THE OVERNIGHT HOURS.

THE ACTUAL SURFACE FRONT, WHICH WILL FINALLY LOWER DEW POINTS INTO THE
LOWER AND MIDDLE 60S, IS NOT EXPECTED TO PUSH INTO NORTHWESTERN
AREAS UNTIL LATE TONIGHT, REACHING THE BNA AREA AROUND 12Z, AND
PUSHING EAST OF THE CUMBERLAND PLATEAU BY EARLY AFTERNOON. CHANCE
FOR PRECIPITATION WILL END WITH THE PASSAGE OF THE FRONT.

COOLER NORTHWEST FLOW PATTERN BECOMES ESTABLISHED OVER THE
EASTERN UNITED STATES OVER THE WEEKEND AND EARLY NEXT WEEK.

DRY WEATHER IS EXPECTED ON SUNDAY, ALTHOUGH A SLIGHT CHANCE FOR
SHOWERS RETURNS TO OUR NORTHWEST AS EARLY AS LATE SUNDAY NIGHT OR
EARLY MONDAY.

.LONG TERM...EVEN THOUGH OUR NWLY FLOW PATTERN RELAXES SOMEWHAT
AS WE HEAD INTO THE MIDDLE AND LATTER PART OF NEXT WEEK, WE
REMAIN VULNERABLE TO SHORTWAVES AND ATTENDANT THUNDERSTORMS
DROPPING OUT OF THE NW INTO OUR AREA. TIMING OF THESE EVENTS IS
TRICKY. SO, WILL KEEP POPS IN THE CHANCE CATEGORY THROUGHOUT THE
EXTENDED. SINCE MODELS ARE CURRENTLY ZEROING IN ON WEDNESDAY
NIGHT AND THURSDAY AS THE PERIOD WITH THE BEST CHANCE FOR SHOWERS
AND STORMS WILL GO AHEAD AND MENTION "SCATTERED SHOWERS AND
THUNDERSTORMS" IN THE WX GRID FOR THOSE TWO PERIODS TO SHOW A
LITTLE MORE INCREASED CONFIDENCE. OVERALL, VERY LITTLE CHANGE TO
PREVIOUS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      93  71  82  62 /  50  80  40  10
CLARKSVILLE    91  68  79  60 /  60  90  20  10
CROSSVILLE     88  69  78  57 /  50  90  70  20
COLUMBIA       93  71  84  61 /  50  90  50  10
LAWRENCEBURG   93  72  84  62 /  50  90  50  10
WAVERLY        91  69  80  61 /  50  80  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 26, 3:59 AM CST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
459 AM CDT FRI JUN 26 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
459 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON
INTO THE MORNING HOURS ON SATURDAY FOR ALL OF MIDDLE TENNESSEE.
THE MAIN THREATS AT THIS TIME LOOK LIKE DAMAGING WIND GUSTS AND
HEAVY DOWNPOURS WHICH COULD LEAD TO SOME LOCALIZED FLOODING...AS
WELL AS SOME HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BECOME NECESSARY LATER THIS AFTERNOON AND
TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

In the hours before

Special weather statement, Jun 26, 1:41 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT FRI JUN 26 2015

TNZ005-262000-
STEWART TN-
241 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
300 PM CDT...

AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF DOVER...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3666 8785 3663 8785 3664 8766 3651 8799
      3658 8804 3668 8807 3668 8802
TIME...MOT...LOC 1940Z 248DEG 16KT 3660 8795

HURLEY
Special weather statement, Jun 26, 2:34 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT FRI JUN 26 2015

TNZ005-262130-
STEWART TN-
334 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
CDT...

AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BIG ROCK TO
6 MILES WEST OF DOVER...AND MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
      3651 8762 3639 8801 3644 8806 3647 8805
      3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2033Z 247DEG 17KT 3661 8789 3647 8796

HURLEY
Special weather statement, Jun 26, 2:49 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT FRI JUN 26 2015

TNZ005-006-023>025-262145-
MONTGOMERY TN-STEWART TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN-
349 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN
HUMPHREYS...NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY AND
SOUTHEASTERN STEWART COUNTIES UNTIL 445 PM CDT...

AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOVER TO NEAR
WAVERLY...AND MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...VANLEER...CUMBERLAND
CITY...SLAYDEN...PALMYRA...WOODLAWN AND CUNNINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
MIDDLE TENNESSEE.

LAT...LON 3656 8747 3622 8730 3607 8781 3641 8795
TIME...MOT...LOC 2048Z 234DEG 22KT 3641 8786 3616 8776

HURLEY
Special weather statement, Jun 26, 3:48 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT FRI JUN 26 2015

TNZ007-262215-
ROBERTSON TN-
448 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
515 PM CDT...

AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORLINDA...ADAMS AND CEDAR HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3659 8667 3655 8711 3663 8712 3664 8711
      3665 8669
TIME...MOT...LOC 2147Z 256DEG 31KT 3662 8698

MR3
Special weather statement, Jun 26, 4:20 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI JUN 26 2015

TNZ065-066-078-080-262300-
VAN BUREN TN-WARREN TN-CUMBERLAND TN-WHITE TN-
520 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHWESTERN
CUMBERLAND...SOUTHEASTERN WARREN AND SOUTHEASTERN WHITE COUNTIES
UNTIL 600 PM CDT...

AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF MCMINNVILLE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPENCER...VIRGIN FALLS STATE NATURAL AREA...FALL CREEK FALLS STATE
PARK...INDIAN ROCK LAKE AND FALL CREEK FALLS S.P..

LAT...LON 3575 8503 3577 8504 3577 8525 3576 8527
      3575 8526 3575 8527 3572 8527 3562 8536
      3553 8562 3566 8575 3595 8519 3575 8501
TIME...MOT...LOC 2219Z 241DEG 27KT 3563 8564

MR3

The radar

The Nashville radar (KOHX), 17 km away, was scanning. The volume nearest the first event began at 22:51 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 lightning. Local standard time, as filed.

Thunderstorm Wind, Sumner

When
June 26, 4:51 PM CST
Where
Sumner County, 1.81 mi NE of Peytona
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.387, -86.495

A large tree was blown down on Long Hollow Pike near Long Hollow Pike Golf Course.

Thunderstorm Wind, Humphreys

When
June 26, 5:45 PM CST
Where
Humphreys County, New Johnsonville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.020, -87.970

A tree was reportedly blown down.

Lightning, Williamson

When
June 26, 6:10 PM CST
Where
Williamson County, 1.39 mi S of Ewingville
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
35.900, -86.866

A house fire occurred at 108 Gallagher Drive in Franklin due to a lightning strike.

Lightning, Williamson

When
June 26, 6:10 PM CST
Where
Williamson County, 1.58 mi NNE of Douglas
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
35.891, -86.859

A house fire occurred on Strathmore Drive in Franklin due to a lightning strike.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577426, 577427, 577428, 590471.